Olanzapine Overdose—Induced Bradycardia in a Young Adult With Major Depressive Disorder: A Case Report and Literature Review

Read full text
Authors: Mohammad Ghasemi Palangi, Hassan Ahangar, Nona Sakhaie, Payman Yasami
Cited by: 1
References: 13

Abstract

Olanzapine, an atypical antipsychotic widely used for psychiatric disorders, is typically associated with tachycardia and QT prolongation in overdose, while bradycardia remains a rare and underrecognized effect. We report a 20-year-old woman with major depressive disorder who presented 4 h after ingesting 100 mg of olanzapine in a suicide attempt. She exhibited marked sinus bradycardia (41 bpm) with stable hemodynamics and no QT prolongation. Laboratory and toxicology results were unremarkable. Supportive care, including oxygen, fluids, and cardiac monitoring, led to complete recovery within 48 h. This case highlights isolated bradycardia as an uncommon but important manifestation of olanzapine toxicity. Clinicians should consider bradycardia in the cardiovascular spectrum of olanzapine overdose and ensure vigilant monitoring to prevent potential complications.

Fields of Study & Subjects

Poisoning and overdose treatments Electroconvulsive Therapy Studies Cardiac electrophysiology and arrhythmias

Publication details

Journal / source
Clinical Case Reports
Publisher
Wiley
Volume
14
Issue
2
Pages
e71987–e71987
Publication date
1 February 2026
Language
EN